Alert archive / New Jersey / Small Craft Advisories in 2010
Small Craft Advisory 96, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Dec 28, 2010, 3:17 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2010, 3:17 PM EST (20:17 UTC)
- Expired
- Dec 29, 2010, 3:20 AM EST
- In force
- 12 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted, in the capitals the NWS used until 2016.
833 WHUS71 KPHI 282017 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 317 PM EST TUE DEC 28 2010 ANZ430-431-453>455-290400- /O.CAN.KPHI.GL.W.0031.000000T0000Z-101228T2200Z/ /O.NEW.KPHI.SC.Y.0096.101228T2017Z-101229T0400Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 317 PM EST TUE DEC 28 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...WILL BE WEST TO NORTHWEST THIS EVENING AND GUST AS HIGH AS 30 KNOTS. * SEAS...WILL BE 2 TO 4 FEET ON THE LOWER DELAWARE BAY AND 2 TO 3 FEET ON THE UPPER BAY. WAVES WILL BE AROUND 4 FEET ON THE OCEANFRONT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ450>452-290500- /O.CAN.KPHI.GL.W.0031.000000T0000Z-101228T2200Z/ /O.NEW.KPHI.SC.Y.0096.101228T2017Z-101229T1000Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- 317 PM EST TUE DEC 28 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...WILL BE WEST-NORTHWEST AND CONTINUE TO GUST UPWARDS OF 30 KNOTS THIS EVENING AS THEY STEADILY RELAX BY WEDNESDAY MORNING TO AROUND 25 KNOT GUSTS. * SEAS...WILL BE AROUND 5 FEET THIS EVENING, ESPECIALLY FURTHER NORTH, BUT CONTINUE TO DECREASE OVERNIGHT AND EARLY WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HEAVENER
2 follow-up statements
240 WHUS71 KPHI 290105 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 805 PM EST TUE DEC 28 2010 ANZ430-431-453>455-290215- /O.CAN.KPHI.SC.Y.0096.000000T0000Z-101229T0400Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 805 PM EST TUE DEC 28 2010 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE DROPPED BELOW ADVISORY CRITERIA AND WILL CONTINUE TO DECREASE. $$ ANZ450>452-291000- /O.CON.KPHI.SC.Y.0096.000000T0000Z-101229T1000Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- 805 PM EST TUE DEC 28 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY. * WINDS...WILL BE WEST-NORTHWEST AND CONTINUE TO GUST UPWARDS OF 30 KNOTS THIS EVENING AS THEY STEADILY RELAX BY WEDNESDAY MORNING TO AROUND 25 KNOT GUSTS. * SEAS...WILL BE AROUND 5 FEET THIS EVENING... ESPECIALLY FURTHER NORTH... BUT CONTINUE TO DECREASE OVERNIGHT AND EARLY WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HEAVENER
556 WHUS71 KPHI 290820 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 320 AM EST WED DEC 29 2010 ANZ450>452-290930- /O.CAN.KPHI.SC.Y.0096.000000T0000Z-101229T1000Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- 320 AM EST WED DEC 29 2010 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE SMALL CRAFT ADVISORY...AS CONDITIONS HAVE DROPPED BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Dec 28, 12:19 PM EST, 2 hours 58 minutes earlier.
Area forecast discussion, Dec 28, 12:19 PM EST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1219 PM EST TUE DEC 28 2010
.SYNOPSIS...
A STORM OVER NOVA SCOTIA EARLY THIS MORNING WILL LIFT NORTHEAST.
HIGH PRESSURE OVER THE TENNESSEE RIVER VALLEY EARLY THIS MORNING
WILL BUILD OVER OUR AREA BY FRIDAY. THE NEXT LOW PRESSURE SYSTEM IS
FORECAST TO PASS WELL NORTHWEST OF THE AREA ON SATURDAY WITH ITS
ASSOCIATED COLD FRONT PASSING ACROSS THE REGION ON SUNDAY. ANOTHER
SOUTHERN PLAINS HIGH PRESSURE SYSTEM SHOULD THEN MOVE TOWARD THE
AREA ON MONDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WE WILL EXPERIENCE SOME RESIDUAL NORTHWEST WINDS TODAY FROM THE
STORM WELL NORTHEAST, BUT THEY SHOULD NOT APPROACH ADVISORY
LEVELS.
THERE ARE A COUPLE OF WEAK IMPULSES THAT LOOK TO MOVE ALONG THE WARM
FRONT ALOFT AS A MID LEVEL RIDGE BUILDS TOWARD US. THEY EACH CARRY
PRACTICALLY NO FORCING WITH THEM. THE FIRST ONE IS MOVING AROUND
THE AFOREMENTIONED STORM TODAY, AND IT MAY TRIGGER SOME FLURRIES
NORTH. THE SOUNDINGS GIVE US NO MORE THAN ABOUT 4000 FT BELOW THE
INVERSION, AND THAT IS WAY BELOW THE SNOW GROWTH REGION. THERE IS
A LOWER LEVEL NORTHWEST WIND, BUT IT ISN'T THAT COLD MOVING OVER
THE EASTERN GREAT LAKES. I THEREFORE WILL CAP ANY ACTIVITY AT THE
TRACE LEVEL. EXPECT MORE CLOUDS NORTH THAN SOUTH. TEMPERATURES
TODAY ARE A BLEND OF GUIDANCE AND CONTINUITY WITH AN EYE TOWARD
THE SNOW COVER, ALTHOUGH BY NOW THE STAT GUIDANCE DOES TAKE THAT
INTO ACCOUNT.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
THE SECOND IMPULSE MOVES IN ON A MORE ZONAL FLOW FROM THE WEST.
ALTHOUGH THE MODELS CONTINUE TO CARRY A NORTHWEST WIND, IT AGAIN
IS NOT THAT COLD. THE INVERSION AGAIN REMAINS WELL BELOW THE SNOW
GROWTH REGION, AND MOISTURE IS SHALLOW. I MAY WELL BE OVERDOING IT
WITH A MENTION OF FLURRIES NORTH, AND CHALK THAT UP TO THE EFFECTS
OF THE RECENT SNOWSTORM. AGAIN, EXPECT MORE CLOUDS NORTH THAN
SOUTH.
SINCE WINDS ABOVE THE SURFACE WILL BEGIN TO RELAX, I THINK WE ARE
GOING TO GET MORE DECOUPLING THAN WE ARE GETTING THIS MORNING. I
ALLOWED FOR COLDER MINIMUMS THAN WE WILL SEE TODAY.
OTHER THAN SOME CIRRUS GRADUALLY SPILLING OVER THE ADVANCING MID
LEVEL RIDGE, THERE SHOULDN'T BE TOO MUCH IN THE WAY OF CLOUDINESS
FROM WEDNESDAY INTO THURSDAY. WINDS WILL NOT BE A FACTOR. THAT LED
TO A GUIDANCE/CONTINUITY BLEND ON MAXIMUM TEMPERATURES (AGAIN
WITH AN EYE TOWARD SNOW COVER) AND A MAINTAINING OF CONTINUITY ON
THE WEDNESDAY NIGHT MINIMUMS. THE ONLY FLY IN THE WEDNESDAY NIGHT
RADIATING OINTMENT WOULD BE IF THE MORE ROBUST REPRESENTATIONS OF
THE AMOUNT OF HIGH CLOUDS WE WILL SEE COMES TO PASS, AND SO I DID
NOT COMPLETELY TANK THE TEMPERATURES WITH THIS FORECAST.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
5-WAVE MODEL GUIDANCE SHOWS A LONG-WAVE TROUGH OVER THE INTER-
MOUNTAIN WEST STATES CORRESPONDING TO A WEAK MID-LEVEL RIDGE OVER
THE EAST COAST. THE TROUGH SHOULD BEGIN TO MOVE TOWARDS THE EAST
WHICH IN TURN WILL FLATTEN THE RIDGE OVER THE EAST AS A MORE
ROBUST REX BLOCK TRIES TO SET UP OVER GREENLAND ONCE MORE.
THE LONG-TERM BEGINS WITH SURFACE AND MID-LEVEL RIDGING NOSING
INTO THE REGION FROM THE WEST AND SLIDING TO OUR EAST LATE ON
FRIDAY. THIS WILL ALLOW FOR AN UPWARD TREND IN OUR TEMPERATURES ON
FRIDAY AND SATURDAY AS THE RETURN FLOW SETS UP AND 850MB
TEMPERATURES CLIMB TO ABOVE 0F FOR THE FIRST TIME IN QUITE A
WHILE. WE COULD COME CLOSE TO SEEING 50F ACROSS THE METRO AREA ON
NEW YEARS DAY, ALTHOUGH THIS BRIEF RESPITE IS JUST THAT...BRIEF.
LOW PRESSURE SKIRTING BY TO OUR NORTH WILL PUSH THROUGH A COLD
FRONT ON LATE SATURDAY NIGHT SPILLING INTO SUNDAY. WE COULD SEE A
MIX OF RAIN/SNOW ON SATURDAY NIGHT WHICH SHOULD THEN CHANGE OVER
TO ALL RAIN ON SUNDAY. AS THE FRONT GOES THROUGH AND MOVES
OFFSHORE WE WILL ONCE AGAIN EXPERIENCE A BRISK NORTHWEST FLOW AND
TEMPERATURES WILL DROP INTO THE 30S FOR THE REMAINDER OF THE
PERIOD. WINDS WILL PICK UP ONCE AGAIN ON SUNDAY AND MONDAY.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
VFR FORECAST WILL BE ISSUED FOR THE NEXT SET OF TAFS. UPWIND SC
ARE NOT FORMING AND THE FORECAST CONVECTIVE TEMP IS PRETTY HIGH.
SO OTHER THAN A FEW ALTOCU IN THE SOUTHERN TERMINAL AREAS AND CIRRUS IN
THE NORTHERN TERMINAL AREA, NO OTHER CLOUDS ARE EXPECTED THIS AFTERNOON.
GUSTY WEST WINDS WILL CONTINUE AND WE USED THE LOWER OF THE TWO
MOMENTUM TRANSFER WINDS OFF THE BUFKIT SOUNDINGS FOR THE PEAK
GUSTS AS IT WAS VERIFYING CLOSER.
FOR TONIGHT WE ARE FORECASTING THE GUSTS TO CEASE AND KEEP
A SUSTAINED WEST WIND OF AROUND 10 KNOTS. THE WIND SPEED IS AN
AVERAGE FOR THE FORECAST TIME PERIOD, MIGHT BE A BIT LOW AT THE
START AND A BIT TOO STRONG OVERNIGHT. ONE FORECAST MODEL IS
FORECASTING AN IFR STRATUS DECK TO FORM. THIS APPEARS TOO ROBUST,
ESPECIALLY WITH A FORECAST DOWNSLOPE WIND AND NO FORECAST OF
UPWARD MOTION BELOW THE SUBSIDENCE INVERSION. THIS TAF PACKAGE
WILL BE CARRYING JUST CIRRUS CLOUDS FROM THE GREAT LAKES OVERNIGHT.
CLEAR SKIES AND OVERALL LIGHTER WINDS ARE FORECAST FOR THE DAY ON
WEDNESDAY. FORECAST SOUNDINGS ARE VERY DRY ON ALL OF THE MODELS
AFTER ABOUT 14Z AND THE LIKELIHOOD OF GUSTS APPEARS PRETTY LOW. WE
CARRIED A FORECAST GROUP JUST TO THE NUDGE THE WIND DIRECTION
SLIGHTLY MORE TO THE NORTHWEST.
OUTLOOK...
HIGH PRESSURE WILL BUILD INTO OUR REGION FROM THE WEST AND DOMINATE
OUR WEATHER FOR THE REMAINDER OF THE WEEK AND INTO THE FIRST PART OF
THE UPCOMING WEEKEND. THE NEXT CHANCE FOR MORE WIDESPREAD MVFR OR
IFR CONDITIONS WILL COME WITH A COLD FRONTAL PASSAGE LATE SATURDAY
NIGHT OR ON SUNDAY.
&&
.MARINE...
THE GALE WARNING WILL CONTINUE TODAY. LATEST 12Z FORECAST
SOUNDINGS STILL SHOWING SOME GALE POTENTIAL INTO EARLY THIS
AFTERNOON IN DELAWARE BAY AND THROUGH THE AFTERNOON ON THE OCEANIC
WATERS. WANT TO GET PAST THIS LAST SURGE BEFORE DROPPING THE
WARNINGS TO SMALL CRAFT ADVISORY. A PERIOD OF SMALL CRAFT
ADVISORY WINDS AND SEAS MAY FOLLOW FOR A TIME TONIGHT.
WAVE HEIGHTS WILL GRADUALLY LOWER OVER THE NEXT SEVERAL DAYS AS
HIGH PRESSURE PUSHES IN FROM THE WEST AND DOMINATES OUR WEATHER
THROUGH THURSDAY...STILL HAVING INFLUENCE FRIDAY AND INTO SATURDAY.
SUB-ADVISORY WINDS AND SEAS WERE FORECAST FOR WEDNESDAY THROUGH
FRIDAY. SEAS ON THE OCEAN MAY INCREASE A BIT SATURDAY IN ADVANCE OF
THE NEXT FRONT SUNDAY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...GALE WARNING UNTIL 5 PM EST THIS AFTERNOON FOR ANZ430-431-
450>455.
&&
SYNOPSIS...DELISI/GIGI
NEAR TERM...DELISI
SHORT TERM...DELISI
LONG TERM...HEAVENER
AVIATION...GIGI
MARINE...Hazardous weather outlook, Dec 28, 3:43 AM EST, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 343 AM EST TUE DEC 28 2010 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-291000- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 343 AM EST TUE DEC 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-291000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 343 AM EST TUE DEC 28 2010 ...GALE WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in New Jersey, 2010Every small craft advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.